Show ratings & reviews for

3.5 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

20 People found this comment helpful

I'm at the end of my 3rd pack. I am 29 and this is my first time being on birth control. I am very slender and haven't gained any weight at all. No breakouts. I take the pill at night so I don't have any naseau either. This pill is VERY low dose so you MUST take it at the SAME time every day. You have a window of about 15-30 minutes. If you take it late by more than 30 minutes, you will hav...

Most voted negative review

3 People found this comment helpful

I have been on almost every birth control pill out there. It seems like whenever the "bigger, better pill" comes out my doctor likes to try and switch me. I was on Yasmin for a few years and loved it... until about 4 months ago when I started getting erratic chest pains. I passed it off at first as I ate something that didn't agree with me or I moved wrong and pulled something, but when I saw t...

Shared reviews and ratings

Sylvia | 45-54 | Female | On medication for 1 to 6 months | Patient
5/9/2017
Condition: Abnormally Long or Heavy Periods
Overall rating 3.3
Effectiveness
Ease of Use
Satisfaction

I have been taking this medication for 3 months and it was going well and now on the 4 months I had my period for one week, three days off and then 3 complete weeks of bleeding. That does not seem right for me.

Report this postFill 3Created with Sketch.
goldenalice | 25-34 | Female | On medication for less than 1 month | Patient
9/10/2015
Condition: Abnormally Long or Heavy Periods
Overall rating 1.3
Effectiveness
Ease of Use
Satisfaction

I started taking Loestrin20 three weeks ago and today, after seeing my doctor again, I was forced to stop it. From day one, I have been experiencing all sorts of awful side effects: numbness in all extremities, fainting, problems with breathing, headaches, weakness and dizziness to the point that I couldn't drive to work. I ended up in hospital, twice. A few days doctors were concerned I was experiencing a stroke because of a sudden sharp pain in my head which was followed by numbness in the left side of my face and left arm. It wasn't fun!! I never had issues in the past with birth control pills, but this one is obviously not suitable for me, while instead thousands of women are fine taking it. If you are thinking of starting this pill, don't be paranoid and go for it. BUT: If you experience bad side effects, PLEASE interrupt your treatment and see your doctor asap. Birth control pills shouldn't cause major side effects, and if they do it's a clear sign that you are at risk and must look for a better option!! Always, always, always listen to your own body.

Report this postFill 3Created with Sketch.
unhappy | 25-34 | Female | On medication for 2 to less than 5 years | Patient
3/9/2015
Condition: Birth Control
Overall rating 3.3
Effectiveness
Ease of Use
Satisfaction

I was on another version of Loestrin that they discontinued, so they put me on 1/20 Fe instead. It was okay at first; still had little to no period, almost no PMS symptoms, and I obviously wasn't pregnant. But as time went on (2 years in) I noticed that my sex drive plummeted. I had no desire to even think about sex, let alone want to have it. I'm always bloated and losing more than five pounds just isn't an option, even with a healthy diet and exercise. In the last few months I've seen an upward spike in cystic acne, which I haven't had an issue with since I was in high school. I also started to get my period again, and it's just as bad as it was before I first started birth control five years ago; heavy bleeding, nausea, and awful cramps that aren't treated by OTC drugs. I just want to curl up; I have no desire to do anything most days. Going to talk to my doctor about switching because this is no way to live.

Report this postFill 3Created with Sketch.
Anonymous |
12/1/2014
Condition: Birth Control
Overall rating 4.7
Effectiveness
Ease of Use
Satisfaction

This drug is fabulous. I have been on the pill for over a year. Still have mood swings, bloating and other PMS symptoms, with no cycle. Its great!!

Report this postFill 3Created with Sketch.
Anonymous | 35-44 | Female | On medication for 6 months to less than 1 year | Patient
7/22/2014
Condition: Birth Control
Overall rating 2.0
Effectiveness
Ease of Use
Satisfaction

THIS PILL RUINED MY LIFE. I never had hair loss issues EVER until I started to take this pill. Several months in and I was shedding like mad. Stopped taking it. Apparantley it caused me to have permanent hair loss. Now several years later I have lost over 50% of my once beautiful hair and it just keeps getting worse. It kick started something in my system at 30 years old. Please beware if you begin to shed. STOP immediately.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMTAION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More